MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the collateral vessel using pod packing coils (packing coils), a pod coil, and a lantern delivery microcatheter (lantern).During the procedure, the physician placed multiple packing coils in the target location using the lantern.While advancing the last pod coil into the target location, the pod coil unintentionally detached.It was reported that the tail end of detached pod coil was still inside of the lantern.The physician used saline to push the detached pod coil out from the lantern, but the pod coil migrated into the aorta.Therefore, a snare device was used to successfully remove the detached pod coil, and no part of the pod coil was left in the patient.The procedure had ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed it was detached.The pusher assembly was not returned for evaluation.Based on the reported event, the root cause of the unintentional detachment of pod coil could not be determined.Further evaluation revealed that the embolization coil was fractured, the pe fibers were fractured, and the coil winds were stretched and tangled.This damage was incidental to the reported complaint and likely occurred during snaring of the detached coil.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23878574
Report Number3005168196-2025-00415
Device Sequence Number9650769
Product Code HCG
UDI-Device Identifier00814548019635
UDI-Public00814548019635
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF00017581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 MO
Patient SexFemale